Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 303, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2001, 6:21 AM CDT for Plymouth County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2001, 6:21 AM CDT (11:21 UTC)
- Expired
- Aug 3, 2001, 6:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3899 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 031122 SVRFSD IAC149-031145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 621 AM CDT FRI AUG 3 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLYMOUTH COUNTY IN NORTHWEST IOWA * UNTIL 645 AM CDT * AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF LE MARS TO 7 MILES NORTHWEST OF REMSEN...OR FROM 5 MILES WEST OF LE MARS TO 8 MILES SOUTH OF ORANGE CITY...MOVING SOUTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MERRILL AROUND 635 AM CDT REMSEN AROUND 640 AM CDT THIS STORM WILL P=RODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4284 9639 4291 9595 4274 9586 4257 9625
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:35 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 3:35 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 AM CDT FRI AUG 3 2001
AS HAS BEEN THE CASE ON THESE MIDN SHIFTS...MORE TSTMS HAVE POPPED
UP AGAIN TO SOUTH OF FSD AND MOVG EWD INTO NWRN IA. WL KEEP SCT TSTMS
IN THESE AREAS ENDG THIS MRNG...FLWD BY SELY FLW OF WARM AND MORE
HUMID AIR TDA. RESIDUAL COOL AIR BEHIND BACKDOOR CDFNT WILL KEEP
NERN THIRD CWA REASONABLE TEMP AND HUMIDITY WISE TDA...OTRW HEAT AND
HUMIDITY SHOULD MOVE BACK NEWD OVR CWA THIS AFTN THRU SAT AS WMFNT
MOVES NEWD. SLY WNDS SHOULD MIX OUT AIR MASS MORE THAN GUID FOR SAT
PLUS EXPCT PLENTY OF CORN EVAPOTRANSPIRATION TO JUICE UP THE
HUMIDITY LEVELS. THEREFORE WILL GO HEAT ADVY WRN AND SRN CWA THIS
AFTN AND ENTIRE CWA FOR SAT. CAPPING SHOULD PREVENT FURTHER CHC
TSTMS FOR AWHILE.
.FSD...HEAT ADVY THIS AFTN NR AND W OF JAMES AND MISSOURI VALLEYS
SATURDAY ENTIRE CWA
RYRHOLMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:25 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.